Alert archive / West Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 12, NWS Charleston, WV

May 26, 2018Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 26, 2018, 5:40 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2018, 5:40 PM EDT (21:40 UTC)
Expired
May 26, 2018, 11:45 PM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 16 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:50 PM EDTFLASH FLOOD1 W Teays Valley, WVVIA TWITTER...VIDEO AND PICTURE OF FLOWING WATER COVERING RESIDENTIAL STREETS AND IMPACTING HOMES.
May 26, 6:00 PM EDTFLASH FLOOD1 Ne Nitro, WV159 40TH STREET NITRO. LARGE AMOUNT OF WATER RUN OFF GOING ONTO THE ROADWAY INCLUDING LARGE ROCKS WITH HIGH WATER. VIA TWITTER.
May 26, 6:15 PM EDTFLASH FLOODSpring Hill, WVHIGH WATER AT KANAWHA TURNPIKE AND ROCK LAKE DR. VIA METRO911 LIVECALLS WEB PAGE.
May 26, 6:20 PM EDTFLASH FLOODScary, WVSCARY CREEK ROAD. WOMAN TRAPPED IN CAR DUE TO A ROAD WASH OUT. HEARD VIA FIRE RADIO.
May 26, 6:20 PM EDTFLASH FLOODScott Depot, WVVIDEO OF CROOKED CREEK BEHIND SADDLEDOWNS INTO BEECHWOOD SUBDIVISION. CREEK IS OUT OF BANKS AND INUNDATING PROPERTY. VIA TWITTER.
May 26, 6:30 PM EDTFLASH FLOOD2 Sse Teays Valley, WVCALLER REPORTS ON BEHALF OF SON IN LAW, HEAVY RAIN WITH FLOOD WATERS FROM POPLAR FORK IMPACTING BARRINGTON SUB DIVISION INCLUDING HOMES.
May 26, 6:45 PM EDTFLASH FLOODTeays Valley, WVSCOTT DEPOT RD NEAR FRANK THEATER CLOSED DUE TO HIGH WATER. NEAR POPLAR FORK. VIA FACEBOOK WITH PICTURES.
May 26, 7:30 PM EDTFLASH FLOODScott Depot, WVELDERLY WOMAN STRANDED AT HOME. MENTIONED A BOAT WOULD LIKELY BE NECESSARY WITH DEEP WATER SURROUNDING HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

683 
WGUS51 KRLX 262140
FFWRLX
WVC039-079-270045-
/O.NEW.KRLX.FF.W.0012.180526T2140Z-180527T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
540 PM EDT SAT MAY 26 2018

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Northwestern Kanawha County in central West Virginia...
  Central Putnam County in western West Virginia...

* Until 845 PM EDT

* At 540 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Charleston, Nitro, Winfield, Jefferson, South Charleston, St.
  Albans, Dunbar, Hurricane, Sissonville, Eleanor, Poca, Cross Lanes,
  Institute, Tornado, Teays Valley, Culloden, Alum Creek and
  Bancroft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3852 8205 3857 8165 3832 8163 3832 8184
      3831 8184 3831 8189 3833 8192 3831 8193
      3831 8204

$$

21
3 follow-up statements
408 
WGUS71 KRLX 262304
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
704 PM EDT SAT MAY 26 2018

WVC039-079-270045-
/O.CON.KRLX.FF.W.0012.000000T0000Z-180527T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Putnam WV-
704 PM EDT SAT MAY 26 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHWESTERN KANAWHA AND CENTRAL PUTNAM COUNTIES...

At 657 PM EDT, emergency management reported flash flooding in Teays 
Valley along Popular Fork and along Scary Creek where a water rescue 
took place.  There are still some scattered showers around which 
could move across the warned area and produce another inch of rain. 
Up to two plus inches of rain has already fallen. Flash flooding is 
already occurring.

Some locations that could experience flooding include...
Charleston, Nitro, Winfield, Jefferson, South Charleston, St. Albans,
Dunbar, Hurricane, Sissonville, Eleanor, Poca, Cross Lanes,
Institute, Tornado, Teays Valley, Culloden, Alum Creek and Bancroft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3852 8205 3857 8165 3832 8163 3832 8184
      3831 8184 3831 8189 3833 8192 3831 8193
      3831 8204

$$

21
188 
WGUS51 KRLX 270021
FFWRLX
WVC039-079-270345-
/O.EXT.KRLX.FF.W.0012.000000T0000Z-180527T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
821 PM EDT SAT MAY 26 2018

The National Weather Service in Charleston West Virginia has extended
the

* Flash Flood Warning for...
  Northwestern Kanawha County in central West Virginia...
  Central Putnam County in western West Virginia...

* Until 1145 PM EDT

* At 818 PM EDT, emergency management officials reported the heavy 
  rain across the warned area has diminished.  However, Flash 
  flooding is still occurring.

* Some locations that will experience flooding include...
  Charleston, Nitro, Winfield, Jefferson, South Charleston, St.
  Albans, Dunbar, Hurricane, Sissonville, Eleanor, Poca, Cross Lanes,
  Institute, Tornado, Teays Valley, Culloden, Alum Creek and
  Bancroft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3852 8205 3857 8165 3832 8163 3832 8184
      3831 8184 3831 8189 3833 8192 3831 8193
      3831 8204

$$

21
871 
WGUS71 KRLX 270355
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1155 PM EDT SAT MAY 26 2018

WVC039-079-270403-
/O.EXP.KRLX.FF.W.0012.000000T0000Z-180527T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Putnam WV-
1155 PM EDT SAT MAY 26 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN KANAWHA AND CENTRAL
PUTNAM COUNTIES HAS EXPIRED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3852 8205 3857 8165 3832 8163 3832 8184
      3831 8184 3831 8189 3833 8192 3831 8193
      3831 8204

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:15 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 26, 3:15 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
315 PM EDT Sat May 26 2018

.SYNOPSIS...
Upper trough through Sunday. Dry with high pressure for
Memorial Day. Unsettled weather should return by mid week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 210 PM Saturday...

Scattered convection developing, but has been a bit hampered
over the southern mountains with the ongoing shower activity
from the morning and the cloud debris associated with it.
Convection should peak over the next few hours with the
heating, and then wane tonight. Leaving at least slight chance
POPs in during the overnight with the approaching upper trough.
During the day Sunday, expect this trough to move over the
mountains, and will see a significant decrease in the dewpoints
aloft in the mid and upper levels, so POPs will erode from
northwest to southeast. By 00Z Monday, shower chances will be
confined to the mountains. No changes to the general thunder
outlook from SPC for our area. Through tonight, the slight risk
of excessive just brush up against our border, thanks largely
to the morning shower activity that was stationary just over
into the RNK/MRX territory, and marginal for the rest of our
CWA.

As stated many times over the last week or so, this more
resembles a mid summer pattern than spring time. This includes
the overnight lows which will be governed again by the high 60s
dewpoints in the area lowlands.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 310 PM Saturday...

5H ridge builds in over the Great Lakes with virtually nil
atmospheric flow at the mid and upper levels. The leads to a
rather stagnant weather pattern with the sensible weather being
driven by diurnal convection. Atmospheric column not overly
moist so main areas for afternoon shower and thunderstorm
activity will be over the elevated terrain of the eastern
mountains. Will not see much day-to-day changes in max and min
temps with each day a carbon copy of the last.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 310 PM Saturday...

Considerable amount of uncertainty in the extended period, as
the forecast will hinge on the track of Alberto. Will stay close
to the consensus blend of the models which tends to spread the
chances for rain across a more widespread area with generally
chance pops. Can say with confidence that the trend will be for
an upswing in shower activity from about midweek onwards as the
pattern opens up the middle Appalachian region up to increasing
amounts of tropical moisture each day. A northern stream wave
will drop down across the Great Lakes for next weekend and
uncertainty remains on how this feature will interact with
remnants of Alberto, but even this should be well north of the
forecast area.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 140 PM Saturday...

Scattered convection area wide at this hour expected to continue
through around 01Z Sunday, and could increase slightly in
coverage. This makes the VCTS/CB near term 0-6 hour forecast the
most popular bet this afternoon. Very difficult to use actual
TSRA even in the near term, but is definitely a possible
scenario going forward. Some modest wind gusts to 25kts possible
in thunder.

Will put fog in EKN tonight given the fog under BKN/OVC skies
last night and in the same atmosphere. As stated yesterday, any
terminals that receive rain will have to have a fog potential
for the overnight reevaluated.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: TSRA may be need at terminals in the next 6
hours. May need fog tonight if terminals receive rain.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 05/25/18
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SUNDAY...
No widespread IFR expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/26
NEAR TERM...26
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...26
Hazardous weather outlook, May 26, 3:05 AM EDT, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
305 AM EDT Sat May 26 2018

OHZ066-067-075-076-083>086-WVZ007>011-014>020-026>032-039-040-
515>526-270715-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
305 AM EDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of southeast Ohio
and much of West Virginia.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will be possible today with locally heavy
downpours. There is some potential for localized flash flooding due
to saturated soils in some areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024-025-033-034-
270715-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Lincoln-Mingo-Logan-McDowell-Wyoming-
305 AM EDT Sat May 26 2018

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of southern
West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 26, 3:44 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
344 PM EDT SAT MAY 26 2018

WVZ027>030-039-521-522-525-262030-
Southeast Webster-Clay-Northwest Randolph-Northwest
Webster-Upshur-Lewis-Gilmer-Braxton-
344 PM EDT SAT MAY 26 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GILMER...
SOUTHEASTERN LEWIS...BRAXTON...SOUTHWESTERN UPSHUR...NORTHERN WEBSTER
AND NORTHEASTERN CLAY COUNTIES...

At 343 PM EDT, strong thunderstorms were clustered over Sutton,
moving east at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Sutton, Gassaway, Rock Cave, Holly River State, Burnsville,
Flatwoods, Shock, Eden, Rosedale, Cleveland, Waneta, Little Birch,
Hacker Valley, Kanawha Head, Ireland, French Creek, Diana, Frametown,
Strange Creek and Wilsie.

This includes Interstate 79 between mile markers 44 and 78.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3866 8023 3865 8025 3862 8023 3849 8024
      3855 8078 3856 8078 3855 8080 3857 8099
      3881 8099 3892 8022
TIME...MOT...LOC 1943Z 270DEG 26KT 3869 8068

21
Special weather statement, May 26, 4:58 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
458 PM EDT SAT MAY 26 2018

OHZ076-WVZ010-011-020-262130-
Washington-Doddridge-Pleasants-Tyler-
458 PM EDT SAT MAY 26 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
NORTHEASTERN PLEASANTS...NORTH CENTRAL DODDRIDGE AND TYLER
COUNTIES...

At 457 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fairview to 7 miles northeast of
Marietta. Movement was east at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Marietta, St. Marys, Middlebourne, Williamstown, Paden City,
Sistersville, Belmont, Newport, Matamoras, Lowell, Macksburg,
Friendly, Fly, Lower Salem, Alma, Arvilla, Point Lookout, New
Matamoras, Wick and Lima.

This includes Interstate 77 in Ohio between mile markers 1 and 16.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3959 8135 3959 8128 3961 8127 3958 8125
      3957 8104 3954 8104 3961 8095 3958 8089
      3960 8085 3947 8071 3945 8058 3937 8062
      3939 8093 3938 8140 3941 8144 3938 8150
      3938 8183 3959 8154 3958 8148 3965 8146
TIME...MOT...LOC 2057Z 249DEG 31KT 3976 8085 3950 8134

21
Special weather statement, May 26, 5:04 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
504 PM EDT SAT MAY 26 2018

OHZ066-067-262130-
Morgan-Perry-
504 PM EDT SAT MAY 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
MORGAN COUNTIES...

At 503 PM EDT, a strong thunderstorm was located near Somerset,
moving east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Crooksville,
Thornville, Junction City and Glenford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3992 8241 3991 8217 3982 8217 3982 8208
      3977 8208 3976 8186 3974 8185 3972 8237
      3974 8236 3974 8241 3983 8240 3984 8247
      3992 8247 3993 8245
TIME...MOT...LOC 2103Z 254DEG 9KT 3984 8239

21
Special weather statement, May 26, 5:32 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
532 PM EDT SAT MAY 26 2018

WVZ008-014>016-262200-
Jackson-Roane-Kanawha-Putnam-
532 PM EDT SAT MAY 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KANAWHA...PUTNAM...
SOUTHWESTERN ROANE AND SOUTHEASTERN JACKSON COUNTIES...

At 531 PM EDT, a strong thunderstorm was located over Cross Lanes, or
over Nitro, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Charleston, Nitro, Winfield, Jefferson, South Charleston, St. Albans,
Dunbar, Hurricane, Sissonville, Eleanor, Clendenin, Poca, Cross
Lanes, Pinch, Institute, Tornado, Coal Fork, Elkview, Teays Valley
and Culloden.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 1 and 22.
 Interstate 77 in West Virginia between mile markers 96 and 121.
 Interstate 64 in West Virginia between mile markers 32 and 57.
 West Virginia Turnpike near mile marker 95.
 Route 119 between mile markers 74 and 80.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3869 8135 3831 8127 3831 8181 3832 8182
      3831 8186 3832 8189 3833 8191 3831 8194
      3831 8205 3834 8204 3841 8205 3853 8206
TIME...MOT...LOC 2131Z 262DEG 18KT 3844 8181

21
Special weather statement, May 26, 5:37 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
537 PM EDT SAT MAY 26 2018

OHZ066-067-262200-
Morgan-Perry-
537 PM EDT SAT MAY 26 2018

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND NORTHWESTERN MORGAN
COUNTIES...

At 537 PM EDT, a strong thunderstorm was located over Somerset,
moving east at 20 mph.

Pea size hail is possible with this storm.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City and Glenford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3982 8208 3977 8208 3977 8196 3971 8194
      3967 8237 3974 8236 3974 8241 3983 8240
      3984 8246 3988 8247 3993 8246
TIME...MOT...LOC 2137Z 262DEG 17KT 3982 8231

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:44 PM EDTSpecial Weather StatementRLXBraxton, Upshur46 min
May 26, 4:58 PM EDTSpecial Weather StatementRLXTyler32 min
May 26, 5:32 PM EDTSpecial Weather StatementRLXKanawha, Putnam28 min
May 26, 6:14 PM EDTSpecial Weather StatementRLXPocahontas61 min
May 26, 6:33 PM EDTFlash Flood WarningRLXPocahontas, Randolph89 min
May 26, 7:15 PM EDTSpecial Weather StatementRLXMason3 hr

Nearby

Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.